MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 4F VER 135 DEGREE 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 4F VER 135 DEGREE 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451414H0
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17865992) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a cerebral angiographic examination, a 4f tempo catheter was noted to have a pinhole at its middle tip causing leakage of blood and contrast.There was no reported patient injury.A new catheter was used to complete the procedure.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2 and h6 have been updated accordingly.During a cerebral angiographic examination, a 4f tempo catheter was noted to have a pinhole at its middle tip causing leakage of blood and contrast.There was no reported patient injury.A new catheter was used to complete the procedure.Additional procedural details were requested but were not provided.The device was not returned for analysis.A product history record (phr) review of lot 17865992 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the limited information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿catheter (body/shaft) - puncture/cut - in-patient¿ could not be confirmed and the exact root cause could not be determined.Vessel characteristics, although not provided, and/or procedural/handling factors may have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters; straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the phr review nor the information available suggests that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.Corrected data: section d10: device available for evaluation.

Brand Name
CATH TEMPO 4F VER 135 DEGREE 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9681398
Report Number9616099-2020-03507
Device Sequence Number11556201
Product Code DQO
UDI-Device Identifier20705032007853
UDI-Public20705032007853
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number451414H0
Device Catalogue Number451414H0
Device Lot Number17865992
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
- CATHETER
Patient Age65 YR